MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an endoleak after a thoracic endovascular aortic repair (tever) procedure, a 10mm x 40cm deltafill18 (dlf181040, l17037) coil was used as the fourth coil but there was an intensive resistance felt between the complaint coil and a concomitant microcatheter (carnelian marvel, tokai medical products).The complaint coil was attempted to be re-sheathed but the sheath got damaged and it was not able to be re-sheathed.This procedure used eight other coils but only the complaint coil had the intensive resistance.No patient injury was reported.No excessive force was applied to the device.One non-sterile deltafill18 10mm x 40cm was received inside of a pouch.The device was visually inspected and the dpu was found kinked at 58cm and 61cm from the proximal end.Also, it was found protruding from the introducer, the introducer was found partially zipped in good conditions.Then a microscopic inspection was performed, the embolic coil was found slightly stretched, no other damages could be observed on the device.The marker band was found at 70.5cm from hub, and it was found within specification.The functional test could not be performed due to the conditions in which the device was received (dpu kinked, coil stretched).A manufacturing record evaluation was performed for the finished device l17037 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer- zipping difficulty-rezipping" was confirmed since the device was not able to be re-sheathed due the kinked condition noted on the dpu.The complaint reported by the customer ¿coil introducer- damaged" was not able to confirm even though the dpu was found protruding from the introducer, no damages were found on it.The complaint reported by the customer ¿detachable coil delivery system (dcs)- resistance/friction-during advancement with no loss of cerebral target position" was confirmed.The functional test could not be performed due the conditions in which the device was received, however, the kinked condition noted on the dpu and the stretched condition noted on the embolic coil may have contributed to the resistance/friction felt reported by the user and due to this, we can confirm the complaint.The kinked and stretched condition appears to have been caused by excessive force and handling is applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failures reported could be related to the manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during an endoleak after a thoracic endovascular aortic repair (tever) procedure, a 10mm x 40cm deltafill18 (dlf181040, l17037) coil was used as the fourth coil but there was an intensive resistance felt between the complaint coil and a concomitant microcatheter (carnelian marvel, tokai medical products).The complaint coil was attempted to be re-sheathed but the sheath got damaged and it was not able to be re-sheathed.This procedure used eight other coils but only the complaint coil had the intensive resistance.No patient injury was reported.No excessive force was applied to the device.Based on the device analysis of the device received, the embolic coil was found slightly stretched.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11229655
Report Number3008114965-2021-00050
Device Sequence Number3571773
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot NumberL17037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1